MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.5/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.5/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367004
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
The pantera leo balloon catheter was chosen for treatment of a severely calcified lesion (90 percent stenosis degree) in the lad.After preparation of the lesion with a cutting balloon the device was inserted but it was not possible to inflate the balloon.Thus, the device was removed from patients body.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned product revealed that the balloon has been inflated and was deflated in the as-returned condition.The balloon does not show any damage or irregularity.A strong kink was observed in the device shaft about 5 mm distal to the guidewire exit port.During functional testing the balloon could be inflated, but the pressure could not be held and water was found leaking from the guidewire exit port.Microscopic inspection revealed a damage of the inflation lumen being located at the kink.In addition, the guidewire exit port was found sliced open.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The damage at the guidewire exit port is most likely related to the handling of the device during the intervention.

Brand Name
PANTERA LEO 2.5/12
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10589645
Report Number1028232-2020-04083
Device Sequence Number2627974
Product Code LOX
UDI-Device Identifier07640130415621
UDI-Public07640130415621
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number367004
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01185152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer11/27/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1